It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-05-2006, 09:13 AM   #1
Veteran
(female)
 
Join Date: Jul 2005
Location: NL, Canada
Posts: 404
Angela22F HB User
Stomach Pain

Due to stupidity on my part, I had an accident, hurt my back, and am now on Anaprox (naproxen) 550 and Flexeril (novo-cycloprine/cyclobenzaprine)...

I also have stomach issues, thought to be some form of malabsorption... possibly IBD... hence my posting here....

My problem is, since the accident, and I guess since I started taking the Anaprox and Flexeril, I have horrible nausea and stomach pain. I urge, but nothing comes up... the pain is central in my abdomen, and is so bad I would be doubled over - had I not hurt my back... My abdomen is also super tender and sore....

I am not sure if this is from the accident, or the meds, but i am wondering if anyone knows a way to counteract the harmful effects these meds have on a stomach? I don't want to stop taking them, as the back pain is horrendous, but the stomach pain is also becoming rather unbearable... Most days I just feel like someone cracked me in half....

I just don't know what to do!
__________________
May the Sun Bring You New Energies by Day
May the Moon Softly Restore You by Night

 
Old 07-05-2006, 12:07 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2006
Posts: 682
Sharon76 HB User
Re: Stomach Pain

Hi Angela

Silly girl


Seriously, unfortunately the meds you are can cause side effects of stomach pain. The thing that you need to watch for is internal bleeding as they can cause that as well and this can be indicated by abdominal pain.

Really you should take the tabs with either a full glass of water or with food as it lessens the side effects. Also you can actually take an antacid with the anaprox to lessen the side effects and the stomach ache may subside.

Can you not ask for some different meds which are easier on the stomach?

hugs

xx

 
Sponsors Lightbulb
   
Old 07-06-2006, 05:18 AM   #3
Veteran
(female)
 
Join Date: Jul 2005
Location: NL, Canada
Posts: 404
Angela22F HB User
Re: Stomach Pain

Thanks Sharon

Yeah it was pretty stupid on my part lol

I was to my doc yesterday for my injection and what not, and asked him about it, he said I could try an OTC like robaxacet... but it is not as strong as what I have now... so I'm out of luck either way so to say.... if I take the meds, my back is bearable, but my stomach is horrible... but if I don't take them my stomach is bearable and my back is excruciating....

I do take it with food... but that doesn't help much... I will try the antacid as you suggested...

I just want to wish you the best with your upcoming surgery... if ya need to vent... I'm all ears...
__________________
May the Sun Bring You New Energies by Day
May the Moon Softly Restore You by Night

 
Old 07-07-2006, 01:53 AM   #4
Senior Veteran
(female)
 
Join Date: Jan 2006
Posts: 682
Sharon76 HB User
Re: Stomach Pain

Hopefully the atacids will help to relieve some of the pain for you.

What about drinking milk??? do you think that will help??

Thank you for the best wishes regarding my surgery

This is your thread anyway not mine

 
Old 07-07-2006, 04:38 AM   #5
Veteran
(female)
 
Join Date: Jul 2005
Location: NL, Canada
Posts: 404
Angela22F HB User
Re: Stomach Pain

I don't think milk would help... I'm lactose intolerant...

But the antacids do help... thank you for the tip
__________________
May the Sun Bring You New Energies by Day
May the Moon Softly Restore You by Night

 
Old 07-07-2006, 05:21 AM   #6
Senior Veteran
(female)
 
Join Date: Jan 2006
Posts: 682
Sharon76 HB User
Re: Stomach Pain

Good to hear!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Gallbladder removed, symptoms worse, 79lbs lost., bile in stomach,...Questions! paynes79 Gallbladder 2 04-29-2010 03:48 PM
Pains in Joints, hands & feet and stomach JaneNolan Open to All Other Health Topics 0 04-27-2010 09:49 AM
911 stomach pain!!!! Docs have no Idea berger911 General Health 4 11-07-2009 02:19 PM
Mother With Constant Stomach Pain Help! deluxe designs Pain Management 14 08-05-2007 05:39 AM
Am I at risk for stomach cancer? jayau Cancer: Stomach 1 06-02-2007 04:45 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (20), bluepumkin (18), solofelix (15), Harry (13), Titchou (8), flipfleury (8), MountainReader (7), ladybud (7), jmarple (6), rufous57 (5)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 07:51 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!